MAUDE Adverse Event Report: L&K BIOMED CO., LTD CASTLELOC-P ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

L&K BIOMED CO., LTD CASTLELOC-P ANTERIOR CERVICAL PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 6712-1741
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device associated with this report was not returned to the manufacturer for evaluation.According to aegis spine, the pathology department of the hospital did not provide the devices and they are under investigation of the devices.Additional request were made to the aegis spine for device lot number and its return but no additional information was obtained.This complaint is still under investigation.L&k biomed will notify the fda of the results of this investigation once it has been completed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, med3 associates inc.(us distributor of aegis spine) reported the complaint to aegis spine (us agency of l&k biomed), and aegis spine reported it to l&k biomed on (b)(6) 2017.According to med3 associates inc., dr.(b)(6) performed acdf surgery on (b)(6), 2016 using castleloc-p model# is 6712-1741 (2 level 41mm) and lot# is unknown, and upon investigation it was discovered that the cam at one of the c7 screws had broken off at some point since the surgery in (b)(6).The patient was about 7 weeks post-op and denied falling or any motor vehicle accident but has been non-compliant with her neck brace.Dr.(b)(6) had retrieved the free-floating cam from the patient and took out that 16mm screw.He did not put in a rescue screw because there was no locking mechanism.Med3 associates inc.Says that the patient does not have great lordosis and is rather straight and almost kyphotic according to patient x-ray picture provided by hospital, and it was said it is difficult to assess but i believe there may also have been a narrow disk height of c7 - t1 along with not wearing her neck brace which may have contributed to the forces that were generated to cause the screw to back out and subsequently push the camlock off the plate.

Brand Name
CASTLELOC-P ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
L&K BIOMED CO., LTD
16-25, dongbaekjungang-ro 16 b
giheung-gu
yongin-si, gyeonggi-province 17015
KS  17015
MDR Report Key6668960
Report Number3008285983-2017-00001
Device Sequence Number72744
Product Code KWQ
UDI-Device Identifier08806189893509
UDI-Public08806189893509
Combination Product (Y/N)N
PMA/510(K) Number
K143271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6712-1741
Device Lot NumberUNDER INVESTIGATION
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability;